Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2004, 5:51 PM EDT for Clay County, Saint Johns County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 20, 2004, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Clay County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 48 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2123 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 202151
SVRJAX
FLC019-109-202230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT SUN JUN 20 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA
WEST CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 630 PM EDT
* AT 550 PM EDT SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH
LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHWEST OF SWITZERLAND...OR
ABOUT 3 MILES SOUTHWEST OF MANDARIN...MOVING EAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 630 PM EDT...
FLEMING ISLAND...
FRUIT COVE AND SWITZERLAND...
DURBIN...
HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM.
PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL
PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE
ADEQUATE PROTECTION FROM A SEVERE STORM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 2994 8153 2997 8157 3006 8177 3018 8169
3013 8169 3012 8167 3012 8162 3013 8160
3006 8136
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:10 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 20, 2:10 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SUN JUN 20 2004 .SHORT TERM...WK SHORTWAVE STILL EVIDENT ON H2O VAPOR IMAGERY OVER THE CENTRAL FL PANHANDLE. THIS FEATURE MOVING A BIT SLOWER THAN EXPECTED...SO THAT IT MAY BE AN EFFECTIVE MECHANISM FOR TSTM ENHANCEMENT LATE THIS AFTN AND THIS EVENING ACROSS E AREAS. IN ADDITION...WK SFC FRONT AND LATE E COAST SEABREEZE WILL ADD TO THE MIX. WILL UPDATE THE HWO SHORTLY AN ADD SE GA COASTAL HIGHLIGHTS. STILL SHOULD BE A SHARP POP GRADIENT BEHIND FRONT OVER EXTREME N ZONES. NOT MUCH CHANGE IN WX FOR MON...ALTHO NEXT SHORTWAVE PROGGED BY MESO- ETA TO BE MUCH LATER TRAVERSING THE AREA...POSSIBLY NOT UNTIL AFTER SUNSET. ALSO...MOS TEMP BLEND IS A DEG OR TWO LOWER THAN PREVIOUS PACKAGE AS THICKNESSES DROP. LITTLE ADDITIONAL CHANGES. .LONG TERM...ONLY REAL DIFFERENCES IN GFS ENSEMBLE NUMBERS IS ON WED...WHERE THERE IS SOME DISPARITY IN POP NUMBERS. WILL USE OPERATION MOS...WHICH MESHES IN WITH NEAR TERM AND FURTHER INTO THE EXTENDED. NO OTHER MAJOR CHANGES...WITH NR TO JUST ABOVE CLIMO TEMPS AND ABOVE CLIMO POPS. && .MARINE...NO HEADLINES. SURFACE TROUGH ACROSS SOUTH GEORGIA LIFTS NORTH AS RIDGE BUILDS IN ACROSS FLORIDA. ANOTHER TROUGH DROPS SOUTH AND STALLS NORTH OF THE WATERS WED-FRI AS RIDGE HOLDS IN PLACE. WINDS GENERALLY SOUTH TO SOUTHWEST NEAR 15 KNOTS WITH 2 TO 4 FOOT SEAS. WINDS AND SEAS HIGHER AS SCATTERED THUNDERSTORMS MOVE OFFSHORE IN THE AFTERNOON AND EVE. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 90 71 89 / 20 60 40 60 SSI 77 85 74 86 / 20 60 40 40 JAX 73 89 71 90 / 30 60 40 50 SGJ 76 87 75 89 / 30 60 40 40 GNV 73 90 72 89 / 30 60 30 50 OCF 73 90 72 90 / 40 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/PETERSON
Hazardous weather outlook, Jun 20, 12:05 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT SUN JUN 20 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1205 PM EDT SUN JUN 20 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...BECOMING MOST CONCENTRATED ALONG THE FLORIDA EAST COAST BY LATE AFTERNOON. THE STRONGEST STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH... LOCALLY HEAVY RAINFALL...AND HAIL. A FEW STORMS MAY APPROACH SEVERE LIMITS ACROSS NORTHEAST FLORIDA...MAINLY AT BOUNDARY INTERACTIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH DAY SATURDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS WEEK. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/CARROLL
In the hours before
Local storm report, Jun 20, 5:21 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 N OCALA 29.26N 82.13W
06/20/2004 MARION FL EMERGENCY MNGR
LARGE TREES LIMBS DOWN.
0435 PM TSTM WND DMG OCALA 29.19N 82.13W
06/20/2004 MARION FL EMERGENCY MNGR
TREES DOWN ON POWERLINES.
0457 PM HAIL MACCLENNY 30.28N 82.13W
06/20/2004 0.75 INCH BAKER FL PUBLIC
&&
ENYEDISpecial weather statement, Jun 20, 5:24 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EDT SUN JUN 20 2004 GAZ150-164-202215- CHARLTON GA-WARE GA- 524 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SOUTH WARE COUNTY...OR ABOUT 18 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MONIAC AND SAINT GEORGE THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, Jun 20, 5:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 528 PM EDT SUN JUN 20 2004 FLZ025-202215- DUVAL FL- 528 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 615 PM EDT... AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ACROSS SOUTHERN DUVAL COUNTY FROM NEAR NAVAL AIR STATION JACKSONVILLE WESTWARD TOWARD BLANDING BOULEVARD...BUILDING SLOWLY WESTWARD. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS JUST SOUTH JACKSONVILLE HEIGHTS...NORMANDY...AND JACKSONVILLE HEIGHTS THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 20, 5:44 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 544 PM EDT SUN JUN 20 2004 FLZ032-033-202245- CLAY FL-ST. JOHNS FL- 544 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CLAY AND WESTERN ST. JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 645 PM EDT... AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF SWITZERLAND...OR ABOUT 3 MILES SOUTH OF ORANGE PARK...DRIFTING SLOWLY SOUTHEAST. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLEMING ISLAND...FRUIT COVE AND SWITZERLAND THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 20, 5:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 546 PM EDT SUN JUN 20 2004 FLZ024-202230- NASSAU FL- 546 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF CALLAHAN...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CALLAHAN THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, Jun 20, 5:48 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 548 PM EDT SUN JUN 20 2004 GAZ163-202230- CLINCH GA- 548 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES EAST OF FARGO...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 45 min |
| Jun 20, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 46 min |
| Jun 20, 5:02 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 43 min |
| Jun 20, 5:48 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 42 min |
| Jun 20, 5:54 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.